Alert archive / Indiana / Special Weather Statements in 2016
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Aug 4, 2016, 1:36 PM EDT for Hamilton County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 1:36 PM EDT (17:36 UTC)
- Expired
- Aug 4, 2016, 2:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Indianapolis, IN
County Hamilton County, IN
The radar
The Indianapolis radar (KIND), 52 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
721 WWUS83 KIND 041736 SPSIND SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 136 PM EDT THU AUG 4 2016 INZ039-041800- HAMILTON- 136 PM EDT THU AUG 4 2016 ...A THUNDERSTORM WITH HEAVY RAINFALL WILL AFFECT CENTRAL HAMILTON COUNTY... AT 134 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CARMEL...OR 16 MILES NORTH OF INDIANAPOLIS...MOVING NORTHEAST AT 15 MPH. WINDS UP TO 30 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL WILL PRODUCE LOCALIZED STREET FLOODING FOR A SHORT TIME. LOCATIONS IMPACTED INCLUDE... CARMEL...NOBLESVILLE...WESTFIELD...CICERO...ARCADIA... ATLANTA AND MORSE RESERVOIR. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4020 8589 3996 8604 4005 8619 4022 8606 TIME...MOT...LOC 1734Z 213DEG 22KT 4001 8608 $$ DRT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 4, 1:00 PM EDT, 36 minutes earlier.
Area forecast discussion, Aug 4, 1:00 PM EDT, 36 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 100 PM EDT THU AUG 4 2016 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 353 AM EDT Thu Aug 4 2016 A departing upper level wave may bring a few showers or storms to southern portions of central Indiana mainly this afternoon and evening. A cold front will then drop through the region Friday into Friday night, with additional thunderstorm chances. Surface high pressure in the wake of this boundary will provide a slight cool down and dry weather over the weekend into early next week, before storm chances return later in the week as ridging weakens across the area. && .NEAR TERM /Rest of Today/... Issued at 935 AM EDT Thu Aug 4 2016 Forecast is in good shape. Upper wave is providing partly to occasionally mostly cloudy skies to the area this morning. Overall though the day will average partly cloudy. Still expect some showers or storms to develop across the southern forecast area, and current forecast handles this well. Still expect enough sun to boost temperatures forecast numbers. Updated hourly grids sent, but no need to update text forecast. Previous discussion follows... The departing upper wave is apparent in satellite imagery, and cannot rule out a few showers or storms across the southern half or so of the area, particularly near peak heating this afternoon, and will trend pops accordingly. These storms may move somewhat slowly and may produce heavy downpours in a still moist atmosphere, thus flooding concerns and lightning will be the main threats. Consensus temperatures looked a bit cool based on recent trends, and were bumped up accordingly. && .SHORT TERM /Tonight through Saturday Night/... Issued at 353 AM EDT Thu Aug 4 2016 Will carry a slight chance across the very far southeastern corner of the area for the first couple hours this evening, but dry weather will prevail across nearly the entire area tonight. The cold front will drop toward the region Friday morning and move through the area Friday into Friday evening. Will require high chance pops across the entire area at some point during those periods. A lack of significant dynamic support precludes any real severe threat. Dry weather will prevail the remainder of the short term as surface high pressure pushes into the area. Consensus temperatures appeared reasonable with minor adjustments, particularly adjusting highs up slightly per recent trends of consensus underperforming a bit. && .LONG TERM /Sunday through Thursday/... Issued at 236 AM EDT Thu Aug 4 2016 Both the GFS/ECMWF close in agreement with mid level ridging over the central U.S. with an upper low over the extreme NWRN U.S. and a trough over the NERN U.S. Surface high pressure begins over the Upper Great Lakes at the start of the period and extends southward into the Ohio Valley. This surface High will be over the Ohio Valley area through Tuesday. Confidence is pretty good that weather will be that rain chances will be low and temperatures around average/just above average for Sunday and Monday. Both models then develop a tropical low over the central Gulf coast beginning Monday evening through the end of the period and really do not handle it very well in Days 6 and 7. So, whether this feature even develops is a question which drops confidence really low on the chances of precipitation. Temperatures are forecast above normal due to climatological factors with the mid level ridge being over the mid Mississippi Valley and extending into the Carolinas on the GFS, and with troughing over the Mississippi Valley on the ECMWF. Combine this with this model being a bit more aggressive with a possible tropical feature over southern AL, give the reason for low confidence in the Day 6 and 7 period. && .AVIATION /Discussion for 041800z TAFs/... Issued at 1257 PM EDT Thu Aug 4 2016 Mainly VFR with winds below 10 knots through the period. Exception will be KBMG where MVFR and perhaps IFR fog develop after midnight like last several days. Weak upper trough exiting area this afternoon will continue triggering isolated SHRA and TSRA with potential at all TAF sites except KLAF which is back behind trough and in drier and more stable air column. Clearing of trough by late afternoon brings any storm threat with it, then wait for the arrival of cold front clouds and scattered storms Friday late morning onward. Will continue with persistence forecast for fog tonight as all sites have one more day to dry out and only KBMG continues to develop morning fog. && .IND Watches/Warnings/Advisories... NONE. && SYNOPSIS...NIELD NEAR TERM...NIELD/50 SHORT TERM...NIELD LONG TERM...DWM AVIATION...TUCEK
Hazardous weather outlook, Aug 4, 4:03 AM EDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 403 AM EDT THU AUG 4 2016 INZ045>049-051>057-060>065-067>072-050815- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON- SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE... BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 403 AM EDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE. HAZARDS: LIGHTNING...HEAVY RAIN AND FLOODING. TIMING: THROUGH 8 PM IN MOST AREAS. PEAK COVERAGE IN THE LATE AFTERNOON. DISCUSSION: A DEPARTING UPPER LEVEL WAVE MAY BRING STORMS TO THE AREA TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: STORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT...AND AGAIN FOR PORTIONS OF THE AREA TUESDAY ONWARD. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. THE MAIN THREATS FROM THESE STORMS WILL BE GUSTY WINDS...LIGHTNING...HEAVY RAIN AND LOCALIZED FLOODING. DISCUSSION: FRIDAY AND FRIDAY NIGHT A FRONTAL SYSTEM WILL MOVE THROUGH CENTRAL INDIANA BRINGING MORE THUNDERSTORM CHANCES TO THE AREA WITH POTENTIAL FOR MORE STORM COVERAGE. ANOTHER SYSTEM WILL MOVE THROUGH THE GREAT LAKES TO START THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>044-050815- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 403 AM EDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: DRY WEATHER IS EXPECTED ACROSS NORTHERN PORTIONS OF CENTRAL INDIANA AS AN UPPER LEVEL WAVE MOVES OUT OF THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: STORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT...AND AGAIN FOR PORTIONS OF THE AREA TUESDAY ONWARD. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. THE MAIN THREATS FROM THESE STORMS WILL BE GUSTY WINDS...LIGHTNING...HEAVY RAIN AND LOCALIZED FLOODING. DISCUSSION: FRIDAY AND FRIDAY NIGHT A FRONTAL SYSTEM WILL MOVE THROUGH CENTRAL INDIANA BRINGING MORE THUNDERSTORM CHANCES TO THE AREA WITH POTENTIAL FOR MORE STORM COVERAGE. ANOTHER SYSTEM WILL MOVE THROUGH THE GREAT LAKES TO START THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Aug 4, 1:36 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 136 PM EDT THU AUG 4 2016 INZ039-041800- HAMILTON- 136 PM EDT THU AUG 4 2016 ...A THUNDERSTORM WITH HEAVY RAINFALL WILL AFFECT CENTRAL HAMILTON COUNTY... AT 134 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CARMEL...OR 16 MILES NORTH OF INDIANAPOLIS...MOVING NORTHEAST AT 15 MPH. WINDS UP TO 30 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL WILL PRODUCE LOCALIZED STREET FLOODING FOR A SHORT TIME. LOCATIONS IMPACTED INCLUDE... CARMEL...NOBLESVILLE...WESTFIELD...CICERO...ARCADIA... ATLANTA AND MORSE RESERVOIR. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4020 8589 3996 8604 4005 8619 4022 8606 TIME...MOT...LOC 1734Z 213DEG 22KT 4001 8608 DRT
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:51 PM EDT | Special Weather Statement | IND | Marion | 24 min |
| Aug 4, 3:38 PM EDT | Special Weather Statement | IND | Brown | 52 min |
| Aug 4, 3:44 PM EDT | Areal Flood Advisory | IND | Hancock, Johnson, Marion | 3 hr |
| Aug 4, 3:55 PM EDT | Areal Flood Advisory | IND | Brown, Johnson, Monroe, Morgan | 3 hr |
| Aug 4, 4:45 PM EDT | Areal Flood Advisory | IND | Johnson, Morgan | 3 hr |
Nearby
Special Weather Statements in Indiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.